Alert archive / California / Wind Advisories in 2010
Wind Advisory 5, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 18, 2010, 12:01 PM PST for Siskiyou County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2010, 12:01 PM PST (20:01 UTC)
- Expired
- Jan 18, 2010, 4:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS76 KMFR 182001 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1201 PM PST MON JAN 18 2010 ...ANOTHER ROUND OF WIND AND HEAVY RAIN... .THE NEXT IN A SERIES OF WINTER STORMS WILL MOVE INTO THE REGION TODAY...WITH STRONG WINDS AT THE COAST AND IN THE SHASTA VALLEY. ORZ021-022-190400- /O.CON.KMFR.HW.W.0014.100118T2300Z-100119T1400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1201 PM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST TUESDAY. * WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH TONIGHT. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE HIGHER ON THE HEADLANDS AND CAPES. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-190000- /O.NEW.KMFR.WI.Y.0005.100118T2001Z-100119T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1201 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * STRONG SOUTH WINDS WILL PERSIST THROUGH LATE AFTERNOON. * SOUTH WINDS 20 TO 30 MPH GUSTING TO 50 MPH...WITH THE STRONGEST WINDS NEAR WEED. * THESE WINDS WILL AFFECT I-5 NEAR WEED. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
2 follow-up statements
907 WWUS76 KMFR 182215 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST MON JAN 18 2010 ...ANOTHER ROUND OF WIND AND RAIN... .THE NEXT IN A SERIES OF STORMS WILL MOVE INTO THE REGION LATER THIS AFTERNOON...WITH STRONG WINDS AT THE COAST AND IN THE SHASTA VALLEY. ORZ021-022-190615- /O.CON.KMFR.HW.W.0014.100118T2300Z-100119T1400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 215 PM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. * WINDS WILL INCREASE LATER THIS AFTERNOON AND PERSIST THROUGH TONIGHT. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE HIGHER ON THE HEADLANDS AND CAPES. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-190000- /O.CON.KMFR.WI.Y.0005.000000T0000Z-100119T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 215 PM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * STRONG SOUTH WINDS WILL PERSIST THROUGH LATE AFTERNOON. * SOUTH WINDS 20 TO 30 MPH GUSTING TO 50 MPH...WITH THE STRONGEST WINDS NEAR WEED. * THESE WINDS WILL AFFECT I-5 NEAR WEED. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
067 WWUS76 KMFR 190006 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 406 PM PST MON JAN 18 2010 ...ANOTHER ROUND OF WIND AND RAIN... .THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION THIS EVENING WITH STRONG WINDS AT THE COAST. CAZ081-190115- /O.EXP.KMFR.WI.Y.0005.000000T0000Z-100119T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 406 PM PST MON JAN 18 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS IN THE SHASTA VALLEY HAVE DIMINISHED BUT WILL REMAIN BREEZY OVERNIGHT. $$ ORZ021-022-190815- /O.CON.KMFR.HW.W.0014.000000T0000Z-100119T1400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 406 PM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. * WINDS WILL PERSIST THROUGH TONIGHT. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE HIGHER ON THE HEADLANDS AND CAPES. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCE OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UNSHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ DW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 18, 8:03 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 18, 8:03 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
803 AM PST MON JAN 18 2010
.DISCUSSION...18/12Z NAM IN. 18/12Z GFS IN THROUGH 72HR.
THE HEMISPHERIC ANALYSIS STILL SHOWS THE LOADED GUN PATTERN THIS
MORNING WITH STRONG ZONAL FLOW BETWEEN 30N AND 40N FROM JUST EAST
OF JAPAN ALL THE WAY TO 130W. FROM THERE THE FLOW ALOFT TURNS TO
THE NORTHEAST. SO...SHORT WAVES EMBEDDED IN THE FLOW WILL CONTINUE
TO RACE ACROSS THE PACIFIC THEN MOVE NORTHEAST INTO THE WEST
COAST.
THE FIRST OF THESE SYSTEMS MOVED THROUGH YESTERDAY AND BROUGHT
HIGH WINDS TO THE COAST AS IT TRACKED NORTH ALONG 130W. A SIMILAR
SYSTEM IS NOW NEAR 40N 130W AND IT WILL FOLLOW THE SAME ROUTE
TODAY.
THE NEXT SYSTEM IN THIS PARADE WILL MOVE IN WEDNESDAY AFTERNOON AS
A LONG WAVE TROUGH DIGS OFFSHORE. DUE TO THE ENCROACHING TROUGH...
THIS ONE WILL BE A BIT STRONGER AND WILL TRACK CLOSER TO THE
COAST...SO AS FAR AS WINDS OVER LAND THIS ONE WILL BE THE
STRONGEST IN THE STRING. COULD GET A GUST OVER 100 MPH AT CAPE
BLANCO FROM THIS ONE. THIS STORM WILL PEAK OVER THE CWA WEDNESDAY
NIGHT. THE GFS AND NAM SOLUTIONS HAVE CONVERGED WITH THIS SYSTEM
SO CONFIDENCE IN A HIGH WIND EVENT IS NOW HIGHER.
THE OFFSHORE LONG WAVE TROUGH WILL MOVE ONSHORE THURSDAY NIGHT FOR
ANOTHER ROUND OF PRECIPITATION...MOSTLY IN CALIFORNIA. A RIDGE
WILL THEN BUILD IN FRIDAY NIGHT...THEN BREAK TO THE EAST OF THE
CWA EARLY SUNDAY. ANOTHER SYSTEM WILL MOVE IN RIGHT BEHIND IT ON
SUNDAY. THE HITS JUST KEEP ON COMING...
&&
.AVIATION...VERY SIMILAR PATTERN SETS UP TODAY AS YESTERDAY WITH
MOSTLY MVFR TO VFR CONDITIONS WITH ISOLATED IFR IN HEAVIER BANDS
OF PRECIPITATION,. NORTHERN CALIFORNIA WILL SEE THE HEAVIEST
PRECIPITATION WITH THE WORST CONDITIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 10 PM PST TUESDAY FOR ORZ021-ORZ022.
HIGH WIND WATCH FROM 3 PM PST THIS AFTERNOON THROUGH LATE
TONIGHT FOR ORZ021-ORZ022.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ082-
CAZ083.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
CAZ082-CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM
PST THIS AFTERNOON FOR PZZ350-PZZ356.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 4 PM PST TUESDAY FOR
PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ370.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 4 PM PST TUESDAY FOR
PZZ370.
GALE WARNING UNTIL 4 PM PST TUESDAY FOR PZZ376.
15/16/16Hazardous weather outlook, Jan 18, 9:18 AM PST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 918 AM PST MON JAN 18 2010 ORZ021-022-190600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 918 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH LATE TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT THROUGH TONIGHT. SEE MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-190600- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 918 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST TONIGHT. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH REMAINS IN EFFECT UNTIL TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-190600- SOUTH CENTRAL SISKIYOU COUNTY- 918 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST TONIGHT ABOVE 4000 FEET. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH REMAINS IN EFFECT UNTIL TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 18, 8:28 AM PST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
828 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN W DUNSMUIR 41.23N 122.27W
01/18/2010 M2.14 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 18/0800 PST.
&&
STOCKTONLocal storm report, Jan 18, 8:38 AM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
01/18/2010 M0.50 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL FROM 5 PM TO 6 AM PST.
&&
DWLocal storm report, Jan 18, 10:53 AM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1053 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM NON-TSTM WND GST ASHLAND 42.19N 122.70W
01/18/2010 M100 MPH JACKSON OR PUBLIC
HANDHELD ANEMOMETER MEASURED 100 MPH WIND GUST AT 7533 FT
AT THE TOP OF MT ASHLAND SKI AREA. A 69 MPH WIND GUST WAS
MEASURED AT THE PARKING LOT AT 6600 FT. SUSTAINED WINDS
HAVE BEEN 40-50 MPH ALL MORNING.
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:38 AM PST | Winter Storm Watch | MFR | Siskiyou | 11 hr |
| Jan 18, 2:15 PM PST | Winter Storm Warning | MFR | Siskiyou | 32 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.